Texas, 2011Wildfire in Texas, April 12 to 30, 2011
April 12 to 30, 2011 · NWS MAF · 1 event in 1 county or zone
A surface trough across eastern New Mexico and surface high pressure across the Mississippi River Valley contributed to a tight surface pressure gradient. This gradient allowed for strong southerly winds of 20 to 25 MPH to develop during the afternoon hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough across eastern New Mexico and surface high pressure across the Mississippi River Valley contributed to a tight surface pressure gradient. This gradient allowed for strong southerly winds of 20 to 25 MPH to develop during the afternoon hours. Relative humidity values ranged from the low teens east of the Pecos River, to the single digits west of there. A Red Flag Warning was issued for the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 11, 11:17 PM CST, 43 minutes earlier.
Area forecast discussion, Apr 11, 11:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CDT TUE APR 12 2011
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THROUGH TONIGHT.
THE WINDS WILL INCREASE FROM THE SOUTH LATE TOMORROW MORNING AT
ALL TERMINALS. THE STRONGEST GUSTS WILL IMPACT INK AND MAF...WHERE
THEY MAY APPROACH 30 KT. VFR WILL APPLY FOR THE NEXT 24 HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...
WARD...WINKLER.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
78Hazardous weather outlook, Apr 11, 2:23 PM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT MON APR 11 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 PM CDT MON APR 11 2011 /223 PM MDT MON APR 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE COMBINATION OF WARM AND DRY CONDITIONS...AND INCREASED
SOUTHERLY TO SOUTHWESTERLY WINDS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF WEST
TEXAS TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHEAST
NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE TRANS
PECOS REGION...AND THE PERMIAN BASIN TUESDAY.
VERY DRY...WARM AND WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY
AND THURSDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS
MOUNTAINS... MARFA PLATEAU...TRANS PECOS AND THE PERMIAN BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Wildfire, Pecos
- When
- April 12, 12:00 AM CST to April 30, 12:00 AM CST
- Where
- Pecos forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.781, -102.724 (the zone’s center; the record gives no point)
A complex of fires, known as the Cannon Fire, burned 63,427 acres in Pecos County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, April 12, 2011$220,000 · 3 events
- Flooding in Kentucky, April 12, 2011$80,000 · 3 events
- Flash Flooding and Flooding in Kentucky, April 12, 201126 events
- Flash Flooding and Flooding in Kentucky, April 12, 2011$12,000 · 8 events
- Flooding in Kentucky, April 12 to 20, 201111 events
- Flooding in Ohio, April 12, 2011$15,000 · 2 events
- Flooding and Heavy Rain in Ohio, April 12, 2011$9,000 · 8 events
- Flash Flooding in Virginia, April 12, 20118 events
- Flash Flooding in West Virginia, April 12, 20117 events
- Flooding and Heavy Rain in Kentucky, April 12, 2011$8,000 · 6 events
- Hail in Virginia, April 12, 20111.25 in hail · 6 events
- Strong Wind in New Jersey, April 12 to 13, 2011$1,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298278.